Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

158 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

On Depo Provera, frequent periods. Was it a miscarriage?

I am on the Depo Provera shot and I just received my first shot about three months ago. I did not get my period for 2 months and now this third month I did get it. I've had it for this is my second week now and a strange...thing came out of me tonight. I feared that it was some sort of fetus but I further looking into things and found out that thick uterine lining can also come out along with your period. Can I have more information on this? I am just unsure as to whether or not it was a miscarriage or simply thick uterine lining.
Thu, 11 Jul 2013
Report Abuse
Question is related to
Drug/Medication ,  
OBGYN 's  Response
Hello.
Thanks for writing to us.
Since you are on Depo provera, the chances of pregnancy are less than 1%. The irregular spotting that you are having is a common side effect of such a contraceptive.
I hope this information has been both informative and helpful for you. You can consult me again directly through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Regards,
Dr. RakhiTayal
drrakhitayal@gmail.com
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi, I just had a baby a little over two months ago. I got the depo shot three weeks ago and have been on the shot before getting pregnant and never had my period on it. Now I am bleeding extremely heavy bright red and passing nickel sized whitish grey clots with spots of red. Am I having a miscarriage? Or is this normal?

doctor1 MD

Hello, about one month ago I received the first dosage of the Depo Provera shot, I got the shot one week after my period and within that week I had unprotected sex, but I am almost certain pregnancy is not a possibility. I experienced discharge for over a week, but I was forewarned that this a normal side effect of the shot and not to worry, so it never crossed my mind to inquire about it. However, what looked like vaginal tissue came out of my vagina this morning. It was around 3 inches long and an inch thick, and it looked like raw chicken ranging from dark red to whitish pink. I called my doctor and they have scheduled me for a pregnancy test to see if this was a miscarriage, do you know the likelihood of this actually being a miscarriage or what else this could be?

doctor1 MD

I have been on the depoprovera shot for almost a year now. Recently I started spotting and one day of intense bleeding but now it s just a little spotting, but it s been about a week. Can this be because of the shot? I have been really stressed lately and I ve read that could be a sign.

Recent questions on  Hormonal contraceptive

doctor1 MD

For past 3 days have had mild nausea loss of appetite hot & cold flushes and weakness like I may faint if u walk around. Also had loose bowel movements, congested nose but not painful or anything. It is hotter here have kept water up and in aircon but still have flashes etc. On contraceptive pill and only day 11 of hormone pill so shouldn t be risk of pregnancy. Last period normal.

doctor1 MD

I am having constant stomach pain and loss of appetite with lots of gas, constipation, and bloating. I recently stopped taking my Calcium supplements with Vitamin D that I was advised to take since I m on Depo Provera. I also have acid refluxe. What should I do?

doctor1 MD

I only received 1 depo shot when my son was born in april of 2013. I have not went to get the depo shot since. It s been 1 and 1/2 months since I ve been off the shot and I feel like my stomach is so bloated if it grows anymore it s going to pop. Is that normal?

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...